MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35BDCT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Component code of ¿appropriate term/code not available" represents "no findings available." the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent cardiac ablation procedure for atrial fibrillation (afib) with thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.It was reported while the patient was in the recovery room after the procedure; the patient appeared very gray, pale, and her blood pressure dropped.The patient was taken back to the procedure room and the patient had an ultrasound that confirmed the patient had a pericardial effusion.Pericardiocentesis was performed.The patient was stable and was transferred to the cardiac intensive care unit for overnight observation.There was no report of extended hospitalization.Physician¿s causality opinion was not provided.Transseptal was performed with a brk needle (st.Jude).Ablation was performed before the event.There was no evidence of steam pop.Flow settings were used per the instructions for use guidelines.No error messages were observed on the biosense webster equipment during the procedure.

Brand Name
THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10916287
Report Number2029046-2020-01813
Device Sequence Number4295422
Product Code LPB
UDI-Device Identifier10846835003147
UDI-Public10846835003147
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBNI35BDCT
Device Catalogue NumberBNI35BDCT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;